- Relationship to Diabetes
- Type 2
Yeah I’m not sure what the software is called but something like accu chek connect. The dots are the blood sugars then it has lines for carbs and insulin, couldn’t work out how to get rid of those. Thought it was a nice graph for showing the improvement though.I just wondered. The meters I have had the downloads have not looked like that but it is a few years since I downloaded a meter.
The feeling hypo when sugars are under 10 is something I went through too, and has now stopped. I’m 1-2 weeks ahead of you so I think that may start to improve for you soon. I now feel high above 10 and low below 5-6, with sugars normally at 7-9 also. Not sure what to suggest for the feeling sick other than hoping you get used to it, sipping drinks or ginger or keeping meals to small and often are things I’ve tried before but I think time will be the key thing. Do you have a checkup scheduled to redo a1c etc? I have one in February which will be 3 months.Hi Lucy sorry to hear that you’ve been feeling ill I have also felt a bit ill after the injection but it’s the feeling sick that I am finding hard took my second dose of 0.5 yesterday also struggling with having lower bs feel as though I’m going to pass out my sugars have been between 7-9 but that’s a lot better than I was at16-19
You will definitely see a reduction from that, as 101 is an average blood sugar of about 15.5. An average blood sugar of 10 would be an a1c far lower at about 65 according to the online calculator I found. My last a1c was about 80 I think so I’m hoping it will be lower at my checkup in February too, but I guess will drop a bit more after that as it won’t have been three full months since improved bgs by then. The other thing I have to have checked is my eyes, since fast reductions in a1c can cause eye damage, but I haven’t had an appointment through for that yet.I have a check up for a1c end of February beginning of March I hope I see a reduction because last one was 101 which is bad but I feel with the reduced bs and weight loss it will go down
Hello. I haven’t tried that one before but it does sound similar. The side effects I hope will settle down for you soon, though if you’re still struggling with them at your appointment you could discuss whether to wait longer before increasing to get used to it more?Hi @Lucyr I am on Lyxumia (Lixisenatide), started 7 days ago on the inital dose (10 mcg). It comes in a pre loaded green pen. I have posted about it on another thread here. I take it first thing before eating. Yesterday I think I felt the worst I'd ever felt (day 6) today hasn't been 'too bad' but the side effects have been nausea and dizziness, headache and then diarrhea. The most annoying is that I feel constantly tired. I wasn't feeling hungry but was actually hungry yesterday and am so today. It's only been 7 days but no weightloss (supposedly an effect) and more importantly (and annoyingly), has had no effect on my blood glucose. I also take 25mg Alogliptin and 160mg Gliclazide every day.
I have a review with my GP on the 7th after which I presume they will put me up to the maximum dose of 20mcg in the morning. Just thought I'd pop this here as it sounds like a similar drug and it might help anyone else who is starting it.
Hi Lucy - thanks for your reply. It did make me feel fuller for longer initially (I believe Lyxumia slows down stomach emptying) but it hasn't lasted for long - have been starving today!! The worst side effect so far is palpitations; today has been pretty rotten in that regard - feel very dizzy and finding it hard to stay awake at times as I feel so tired. Resting heart beat is around 101 BPM I had a palpitation problem a while ago which finally calmed down, so feeling rather unhappy about this development. It's not nice having a clanging heartbeat!! Anyway will persevere until I get it reviewed on the 7th but don't see the point in taking it if it makes me feel this rubbish with no BG lowering effect (in fact, it's gone up, but unfortunately this is a pattern of mine!)Hello. I haven’t tried that one before but it does sound similar. The side effects I hope will settle down for you soon, though if you’re still struggling with them at your appointment you could discuss whether to wait longer before increasing to get used to it more?
For the weight loss, have you made any changes to your diet since starting? I think a lot of these things work by making it a bit easier for you to stick to diet changes through reducing appetite a bit. I thought with ozempic I’d just feel too full to eat much and would lose weight without trying, but other than a few times at the beginning that isn’t how it’s worked and I haven’t lost anything in the 2 months ish I’ve been on it. It’s been more a subtle not feeling starving all the time, which I think makes it easier to say no to things and stick to dieting, but the diet changes still have to be a conscious effort. I’m only on day 2 of the diet changes though so I’ll let you know how that goes!
I’d be interested to see how you find it and how things go as you get more used to it and move up to the full dose.
Hi Trophy Wench - I asked my GP and he said yes, though I haven't had any tests to prove it (to my knowledge). I have insulin resistance and PCOS and am the classic T2 apple shape, have high blood pressure etc etc. I have ketone strips and nonee have shown high ketones when I've tested. My period has started today which is always guaranteed to make me palpate and feel like utter rubbish (also high BG). Who knows! Feel very 'meh' about it all!